Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 228, NWS Little Rock, AR

August 1, 2021Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 1, 2021, 1:08 PM CDT for Clark County, Pike County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2021, 1:08 PM CDT (18:08 UTC)
Expired
Aug 1, 2021, 2:00 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, AR, Pike County, AR

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 1:30 PM CDTHAIL 0.755 Nw Pike City, ARA PIKE COUNTY DEPUTY REPORTED DIME SIZED HAIL AT TOWER MOUNTAIN BETWEEN KIRBY AND MURFREESBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WUUS54 KLZK 011808
SVRLZK
ARC019-109-011900-
/O.NEW.KLZK.SV.W.0228.210801T1808Z-210801T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
108 PM CDT Sun Aug 1 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  West central Clark County in southwestern Arkansas...
  Central Pike County in southwestern Arkansas...

* Until 200 PM CDT.

* At 108 PM CDT, a severe thunderstorm was located over Daisy State
  Park, or 9 miles north of Murfreesboro, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro...                   Daisy...
  Narrows Dam...                    Daisy State Park...
  Crater Of Diamonds State Park...  Bear Creek Public Use Area...
  Kirby...                          Shawmut...
  Pike City...                      Salem in Pike County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3432 9364 3419 9334 3396 9361 3421 9385
TIME...MOT...LOC 1808Z 307DEG 10KT 3421 9371 

HAIL...1.00IN
WIND...60MPH
 
$$

232
3 follow-up statements
827 
WWUS54 KLZK 011821
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
121 PM CDT Sun Aug 1 2021

ARC019-109-011900-
/O.CON.KLZK.SV.W.0228.000000T0000Z-210801T1900Z/
Clark AR-Pike AR-
121 PM CDT Sun Aug 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL CLARK AND CENTRAL PIKE COUNTIES...

At 120 PM CDT, a severe thunderstorm was located near Narrows Dam, or
8 miles north of Murfreesboro, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murfreesboro...                   Narrows Dam...
Crater Of Diamonds State Park...  Bear Creek Public Use Area...
Kirby...                          Shawmut...
Pike City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3429 9360 3419 9334 3396 9361 3417 9379
TIME...MOT...LOC 1820Z 307DEG 10KT 3419 9368 

HAIL...1.00IN
WIND...60MPH
 
$$

232
945 
WWUS54 KLZK 011835
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
135 PM CDT Sun Aug 1 2021

ARC019-109-011900-
/O.CON.KLZK.SV.W.0228.000000T0000Z-210801T1900Z/
Clark AR-Pike AR-
135 PM CDT Sun Aug 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL CLARK AND CENTRAL PIKE COUNTIES...

At 135 PM CDT, a severe thunderstorm was located near Narrows Dam, or
7 miles northeast of Murfreesboro, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murfreesboro...                   Narrows Dam...
Shawmut...                        Pike City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3424 9360 3417 9336 3396 9361 3415 9373
TIME...MOT...LOC 1835Z 302DEG 14KT 3414 9360 

HAIL...1.00IN
WIND...60MPH
 
$$

232
713 
WWUS54 KLZK 011853
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
153 PM CDT Sun Aug 1 2021

ARC019-109-011903-
/O.EXP.KLZK.SV.W.0228.000000T0000Z-210801T1900Z/
Clark AR-Pike AR-
153 PM CDT Sun Aug 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK AND CENTRAL
PIKE COUNTIES WILL EXPIRE AT 200 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

LAT...LON 3424 9360 3417 9336 3396 9361 3415 9373
TIME...MOT...LOC 1853Z 307DEG 10KT 3408 9350 

$$

232

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:29 PM CDT, 39 minutes earlier.

Area forecast discussion, Aug 1, 12:29 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1229 PM CDT Sun Aug 1 2021

.UPDATE...

Updated to include the 18Z aviation discussion below.

&&

.AVIATION...

All sites will begin the period in VFR conditions. Take note that
middle and southern terminals will be experiencing scattered
showers/t-storms throughout the period. KADF, KHOT, and KHRO will
see a significant reduction in visibility from low stratus/fog and
lowering cigs between 10Z and 13Z where a decline in flight category
is expected to be implemented as low as IFR. Conditions will improve
near the end of the forecast period.

&&

PREV DISCUSSION...(ISSUED 313 AM CDT Sun Aug 1 2021)

SHORT TERM...Today Through Monday Night

A cold front is dropping south into the state early this Sun
morning...with some scattered/isolated SHRA/TSRA ongoing
along/behind this front mainly along/just north of the MO/AR border.
This front will continue to drop south through the rest of the state
by this afternoon/evening...with chances for SHRA/TSRA increasing
from north to south throughout the day as a result.

While the overall threat for severe weather looks to remain
limited...a few strong to briefly severe storms could be seen
through this afternoon/evening. The best chances for seeing any
strong/severe storms will be across the SRN third of the state this
afternoon where instability levels will be much higher due to hotter
temps.

Speaking of the hotter temps...expect highs to warm into the
mid 90s across this SRN portion of the state by early this afternoon
before the front arrives. These hotter temps combined with dewpts in
the 70s...expect heat index values to likely once again exceed 105
deg for many locations across the SRN portion of the CWA. As a
result...will keep the Heat Adv in place for this afternoon in this
region of the state. Further north...highs will be cooler in the
upper 70s to upper 80s...and dewpts will be more comfortable in the
low to mid 60s by this afternoon...especially across NRN AR.

By tonight...the cold front will slow across SRN AR...with POPs
remaining elevated across the SRN third/half of the state. These
higher POPs will eventually decrease from north to south by late Mon
afternoon as the front drops south of the state...and more
stable/drier/cooler air filters into the state. These drier/cooler
conditions will remain in place to wrap up the short term
period...and persist into the first part of the long term
period...with below normal conditions expected.

LONG TERM...Tuesday Through Saturday

Upper level high pressure will be centered over the western U.S. to
begin the long term period with an upper trough over the eastern
half of the country. This pattern will continue through the middle
of the week. The upper ridge begins moving east on Thursday and by
Friday it will be creeping into western Arkansas. The upper high
will be over Arkansas on Saturday.

The cold front will be south of Arkansas Tuesday with high pressure
over the state. This will bring more comfortable temperatures to the
area with drier air. The front will stall near the Gulf Coast
Wednesday through Friday. No rain chances are expected through much
of the extended period. Only will include a slight chance of showers
and thunderstorms in the far south on Saturday as the warm front
moves into the south part of the state. Highs in the mid to upper
80s will be common Tuesday and Wednesday, but low to mid 90s return
on Friday. Lows will be in the 60s until Friday night when lower 70s
return to the south and east.

&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Bradley-Calhoun-
Clark-Cleveland-Dallas-Desha-Drew-Hot Spring-Lincoln-Ouachita-
Pike.

&&

Aviation...Pope
Hazardous weather outlook, Aug 1, 3:14 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
314 AM CDT Sun Aug 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
314 AM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A cold front will be dropping south through the state through
this afternoon and evening...with showers and thunderstorms
expected along and behind this front. A few strong storms could
be seen this afternoon across southern sections of the
state...some of which could become briefly severe. The main
hazards expected with the strongest storms will be damaging winds
and locally heavy rainfall.

Ahead of the front...temperatures look to warm into the 90s across
southern sections of the state. Heat index values are expected to
exceed 105 degrees late this morning and into the afternoon hours in
this region of the state. These hot conditions will dissipate by
later this afternoon and especially this evening.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Some thunderstorms will remain in the forecast through Monday
afternoon...mainly across the southern half of the state. For now
though...the threat for severe weather looks to remain low. Expect
the threat for hazardous weather to become low by Monday night.

While below normal condtions are expected from Monday through the
middle of the week...expect temperatures to warm back into the 90s
by late this week into the upcoming weekend. Heat index values may
warm back to around 100 degrees by this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Aug 1, 9:34 AM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
934 AM CDT Sun Aug 1 2021

ARZ021-022-030-011500-
Pope AR-Johnson AR-Logan AR-
934 AM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...SOUTHEASTERN
JOHNSON AND NORTHWESTERN POPE COUNTIES UNTIL 1000 AM CDT...

At 934 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar, or near Clarksville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Russellville...                   Clarksville...
Lamar...                          Dover...
Knoxville...                      Spadra...
Taral...                          Holman...
Lake Dardanelle...                Augsburg...
Lutherville...                    Long Pool Campground...
Piney Bay Recreation Area...      Pleasant Valley in Pope County...
Hillcrest in Johnson County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3539 9350 3555 9349 3560 9309 3533 9310
TIME...MOT...LOC 1434Z 270DEG 22KT 3546 9341

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:27 PM CDTSpecial Weather StatementLZKFulton, Izard, Sharp33 min
Jul 31, 9:59 PM CDTSpecial Weather StatementLZKSharp46 min
Jul 31, 10:10 PM CDTSevere Thunderstorm WarningLZKFulton, Independence, Izard, Lawrence, Randolph, Sharp34 min
Aug 1, 9:34 AM CDTSpecial Weather StatementLZKJohnson26 min
Aug 1, 1:52 PM CDTSpecial Weather StatementLZKClark38 min
Aug 1, 2:08 PM CDTSpecial Weather StatementLZKPolk37 min
Aug 1, 2:12 PM CDTSevere Thunderstorm WarningLZKPolk, Scott36 min
Aug 1, 4:01 PM CDTSpecial Weather StatementLZKDrew44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.